Alert archive / California / Gale Watches in 2010

Gale Watch 30, NWS Eureka, CA

November 13, 2010

NWS Eureka, CA issued this gale watch at Nov 13, 2010, 1:41 AM PST. It took effect at Nov 14, 2010, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2010, 1:41 AM PST (09:41 UTC)
In effect from
Nov 14, 2010, 12:00 PM PST
Expired
Nov 13, 2010, 2:00 PM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 12, 9:50 PM PST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 12, 9:50 PM PST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
950 PM PST FRI NOV 12 2010

.SYNOPSIS...A LARGE UPPER RIDGE WILL BRING UNSEASONABLY WARM
CONDITIONS THIS WEEKEND AND THROUGH MID WEEK. THERE IS A CHANCE OF
LIGHT RAIN TOMORROW ACROSS DEL NORTE COUNTY DUE TO A WEAK UPPER
LEVEL TROUGH...OTHERWISE DRY CONDITIONS WILL DOMINATE.

&&

.UPDATE...MINOR UPDATE MADE TO THE TEXT AND GRIDDED PACKAGE THIS
EVENING TO ACCOUNT FOR UPPER LEVEL CLOUDINESS STEADILY INVADING FROM
THE NORTH. THESE CLOUDS WILL BECOME INCREASINGLY OPAQUE OVERNIGHT
WITH BASES GRADUALLY LOWERING TOMORROW. LATEST 00Z/4PM PST MODEL
RUNS CONTINUE TO SUGGEST THE POSSIBILITY OF A FEW LIGHT SHOWERS
GENERALLY NORTH OF KLAMATH DEVELOPING BY OR SHORTLY AFTER NOON IN
ASSOCIATION WITH A WEAK FRONT TRAVERSING THE PACIFIC NORTHWEST. ALL
OTHER FORECAST ELEMENTS LOOK FINE AT THE CURRENT TIME. BURGER

&&

.DISCUSSION...AFTERNOON SATELLITE IMAGERY CLEARLY SHOWS RIDGE
DOMINATING OVERHEAD. HOWEVER...SHORT WAVES AND MOISTURE EMBEDDED
IN UPPER FLOW WILL CONTINUE TO BRING PASSING MID TO HIGH LEVEL
CLOUDS OVER THE NEXT SEVERAL DAYS. IN ADDITION...A MORE DISTINCT
AND PERSISTENT SHORT WAVE WILL POSSIBLY GENERATE SOME LIGHT
RAINFALL AS IT TRAVELS SOUTH ACROSS DEL NORTE COUNTY. HAVE
MAINTAINED CHANCE POPS ACCORDINGLY...AS ANY AMOUNTS SHOULD BE
MINIMAL. OTHERWISE...PREVAILING OFFSHORE FLOW AND H85 TEMPS
CLIMBING TO 8 TO 15 C BY SUNDAY MORNING SHOULD YIELD UNSEASONABLY
WARM AND DRY CONDITIONS FOR THE NORTH COAST.

PATTERN CHANGE LOOKS IN STORE FOR LATE IN THE WEEK AND NEXT WEEKEND
AS POSITIVELY TILTED TROUGH DEEPENS OVER THE GULF OF ALASKA AND
SINKS SOUTH ACROSS THE PAC NW. MODELS ARE IN FAIR AGREEMENT WITH
ONSET OF PRECIP THURSDAY...GFS IS A BIT MORE AMPLIFIED WITH PATTERN
THAN ECMWF BUT BOTH SHOW SPLIT FLOW SETTING UP AS TROUGH BEGINS TO
CUT OFF OVER THE GREAT BASIN. HAVE INCREASED POPS A BIT IN THE
EXTENDED AS CONFIDENCE CONTINUES TO GROW. THIS SYSTEM ALSO BRINGS A
HEALTHY COLD POOL WITH IT...ADVERTISING H85 TEMPS FALLING INTO THE
SINGLE DIGITS BELOW ZERO CELSIUS FRIDAY AND REMAINING THERE
THROUGH THE WEEKEND. HAVE ALSO LOWERED SNOW LEVELS A BIT
ACCORDINGLY. HENRY

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING. MOSTLY
CLEAR SKIES AND LGT WINDS OVERNIGHT WILL RESULT IN SOME PATCHY
GROUND FG SAT MORNING.

&&

.MARINE...HIGH PRESSURE BUILDING OVER THE NE PAC COMBINED WITH A
DEVELOPING COASTAL TROUGH WILL CONTINUE TO TIGHTEN THE PRES GRADIENT
OVER THE REGION. N WINDS WILL CONTINUE TO INCREASE TONIGHT WITH A
FEW GUSTS TO GALE FORCE EXPECTED OVER THE OFFSHORE WATERS S OF CAPE
MENDOCINO. THE INCREASED WINDS WILL GENERATE STEEP SHORT PERIOD SEAS
AND MIX WITH A BUILDING NW SWELL. MODELS SHOW THE TROUGH SHIFTING
SLIGHTLY N LATE IN THE WEEKEND WITH GALE CONDITIONS POSSIBLE OVER
THE OUTER WATERS S OF THE CAPE. HIGH PRESSURE BEGINS TO WEAKEN EARLY
NEXT WEEK WITH GRADUALLY IMPROVING CONDITIONS AS THE GRADIENT SLOWLY
RELAXES.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PST SATURDAY PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST MONDAY PZZ455.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 12, 4:44 AM PST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
444 AM PST FRI NOV 12 2010

CAZ001>004-076-131245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
444 AM PST FRI NOV 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 1:41 AM PSTSmall Craft AdvisoryEKA11 days
Nov 13, 2:00 PM PSTGale WarningEKA3 days

Nearby

Gale Watches in California, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.